Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)


SIGMA 3 (2007), 104, 18 pages      arXiv:0711.1041      http://dx.doi.org/10.3842/SIGMA.2007.104
Contribution to the Proceedings of the 2007 Midwest Geometry Conference in honor of Thomas P. Branson

Some Conformal Invariants from the Noncommutative Residue for Manifolds with Boundary

William J. Ugalde
Escuela de Matemática, Universidad de Costa Rica, Código postal 2060 San José, Costa Rica

Received August 06, 2007, in final form October 31, 2007; Published online November 07, 2007

Abstract
We review previous work of Alain Connes, and its extension by the author, on some conformal invariants obtained from the noncommutative residue on even dimensional compact manifolds without boundary. Inspired by recent work of Yong Wang, we also address possible generalizations of these conformal invariants to the setting of compact manifolds with boundary.

Key words: manifolds with boundary; noncommutative residue; Fredholm module; conformal invariants.

pdf (309 kb)   ps (220 kb)   tex (22 kb)

References

  1. Adler M., On a trace functional for formal pseudodifferential operators and the symplectic structure of the Korteweg-de Vries type equations, Invent. Math. 50 (1979), 219-248.
  2. Bär C., Conformal structures in noncommutative geometry, J. Noncommut. Geom. 1 (2007), 385-395, arXiv:0704.2119.
  3. Boutet de Monvel L., Boundary problems for pseudo-differential operators, Acta Math. 126 (1971), 11-51.
  4. Connes A., The action functional in noncommutative-geometry, Comm. Math. Phys. 117 (1988), 673-683.
  5. Connes A., Quantized calculus and applications, in Proceedings of the XIth International Congress of Mathematical Physics, International Press, Cambridge, MA, 1995, 15-36.
  6. Connes A., Noncommutative geometry, Academic Press, London and San Diego, 1994.
  7. Connes A., Sullivan D., Teleman N., Quasiconformal mappings, operators on Hilbert space, and local formulae for characteristic classes, Topology 33 (1994), 663-681.
  8. Fedosov B.V., Golse F., Leichtnam E., Schrohe E., The noncommutative residue for manifolds with boundary, J. Funct. Anal. 142 (1996), 1-31.
  9. Gracia-Bondía J.M., Várilly J.C., Figueroa H., Elements of noncommutative geometry, Birkhäuser Advanced Texts, Birkhäuser, Boston, 2001.
  10. Graham R., Jenne R., Mason L., Sparling G., Conformally invariant powers of the Laplacian. I. Existence, J. London Math.  Soc. (2) 46 (1992), 557-565.
  11. Grubb G., Singular Green operators and their spectral asymptotics, Duke Math. J. 51 (1984), 477-528.
  12. Guillemin V.W., A new proof of Weyl's formula on the asymptotic distribution of eigenvalues, Adv. Math. 55 (1985), 131-160.
  13. Manin Yu.I., Algebraic aspects of nonlinear differential equations, J. Sov. Math. 11 (1979), 1-22.
  14. Paneitz S., A quadratic conformally covariant differential operator for arbitrary pseudo-Riemannian manifolds, Preprint, 1983.
  15. Polyakov A., Quantum geometry of bosonic strings, Phys. Lett. B 103 (1981), 207-210.
    Polyakov A., Quantum geometry of fermionic strings, Phys. Lett. B 103 (1981), 211-213.
  16. Schrohe E., Noncommutative residue, Dixmier's traces, and heat trace expansions on manifolds with boundary, Contemp. Math. 242 (1999), 161-186, math.AP/9911053.
  17. Schrohe E., A short introduction to Boutet de Monvel's calculus, in Approaches to Singular Analysis, Editors J. Gil, D. Grieser and M. Lesch, Birkhäuser, Basel, 2001, 85-116.
  18. Ugalde W.J., Differential forms canonically associated to even-dimensional compact conformal manifolds, in Clifford Algebras. Applications to Mathematics, Physics, and Engineering, Editor R. Ablamowicz, Progress in Mathematical Physics, Vol. 34, Birkhäuser, Boston, 2004, 211-225, math.DG/0211240.
  19. Ugalde W.J., A construction of critical GJMS operators using Wodzicki's residue, Comm. Math. Phys. 261 (2006), 771-788, math.DG/0403392.
  20. Ugalde W.J., Differential forms and the Wodzicki residue, math.DG/0211361.
  21. Wang Y., Differential forms and the Wodzicki residue for manifolds with boundary, J. Geom. Phys. 56 (2006), 731-753, math.DG/0609062.
  22. Wang Y., Differential forms and the noncommutative residue for manifolds with boundary in the non-product case, Lett. Math. Phys. 77 (2006), 41-51, math.DG/0609060.
  23. Wodzicki M., Local invariants of spectral asymmetry, Invent. Math. 75 (1984), 143-178.

Previous article   Next article   Contents of Volume 3 (2007)